Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 158, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 14, 2012, 8:46 PM CDT for 4 counties in Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 14, 2012, 9:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 9:00 PM CDT | TSTM WND GST 60 | 7 Sse Mclean, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
967
WUUS54 KAMA 150146
SVRAMA
TXC087-129-179-483-150245-
/O.NEW.KAMA.SV.W.0158.120615T0146Z-120615T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
EASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
EASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
WHEELER COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 945 PM CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF
DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
LEFORS TO MCLEAN TO 10 MILES SOUTHEAST OF HEDLEY...OR ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF MIAMI TO 18 MILES WEST OF
SHAMROCK TO MEMPHIS...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCLEAN...
BRISCOE...
WHEELER...
WELLINGTON...
TWITTY...
SHAMROCK...
SAMNORWOOD...
QUAIL...
MOBEETIE...
NEW MOBEETIE...
LUTIE...
LELA...
KELLERVILLE...
DOZIER...
DODSON...
LEFORS...
HEDLEY...
ALANREED...
ALLISON...
LELIA LAKE...
LAKE MCCLELLAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3474 10000 3475 10079 3555 10095 3562 10007
3534 9999
TIME...MOT...LOC 0146Z 268DEG 24KT 3556 10074 3516 10055
3475 10054
$$
KB2 follow-up statements
019
WWUS54 KAMA 150213
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
913 PM CDT THU JUN 14 2012
TXC087-129-179-483-150245-
/O.CON.KAMA.SV.W.0158.000000T0000Z-120615T0245Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
913 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR COLLINGSWORTH...SOUTHERN WHEELER...SOUTHEASTERN GRAY AND EASTERN
DONLEY COUNTIES...
AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
KELLERVILLE TO DOZIER TO 10 MILES SOUTH OF QUAIL...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF SHAMROCK TO 15 MILES NORTHWEST
OF WELLINGTON TO 8 MILES EAST OF MEMPHIS...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHAMROCK...WELLINGTON...LELA...SAMNORWOOD...WHEELER...LUTIE...TWITTY
AND DODSON.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3474 10000 3475 10069 3531 10070 3545 10030
3550 10004 3534 9999
TIME...MOT...LOC 0212Z 268DEG 24KT 3530 10041 3502 10036
3476 10036
$$
KB147
WWUS54 KAMA 150245
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
945 PM CDT THU JUN 14 2012
TXC087-129-179-483-150255-
/O.EXP.KAMA.SV.W.0158.000000T0000Z-120615T0245Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
945 PM CDT THU JUN 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR COLLINGSWORTH...SOUTHERN
WHEELER...SOUTHEASTERN GRAY AND EASTERN DONLEY COUNTIES HAS
EXPIRED...
AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE.
HOWEVER...HAIL UP TO NICKEL SIZE AND WINDS AROUND 50 MPH WILL STILL
BE POSSIBLE.
LAT...LON 3474 10000 3475 10069 3531 10070 3545 10030
3550 10004 3534 9999
TIME...MOT...LOC 0213Z 268DEG 24KT 3530 10040 3502 10035
3476 10035
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:10 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 6:10 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT THU JUN 14 2012 .AVIATION... UPPER TROUGH WILL SLOWLY MOVE ACROSS THE PANHANDLES THIS EVENING PRODUCING CONVECTION AT ALL THREE TAF SITES THROUGH ABOUT 06Z FRIDAY. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THE CONVECTION...WITH MVFR CONDITIONS IN AND NEAR THE CONVECTION. IFR TO MVFR CONDITIONS WILL BE POSSIBLE AT THE GUYMON TAF SITE BETWEEN 10Z AND 16Z FRIDAY AS A COLD FRONT PUSHES THROUGH AND BRINGS SOME LOW CLOUDS BEHIND THE FRONT TO THE OKLAHOMA PANHANDLE. WINDS WILL BE PRIMARILY SOUTH AND SOUTHEAST 10 TO 20 KNOTS WITH SOME HIGHER GUSTS...HOWEVER WINDS WILL BECOME NORTHWESTERLY TO NORTHEASTERLY BEHIND THE FRONT AT BOTH THE DALHART AND GUYMON TAF SITES THROUGH THE MORNING AND EARLY AFTERNOON HOURS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 450 PM CDT THU JUN 14 2012/ DISCUSSION... OF PRIMARY CONCERN THIS EVENING...AS OF 4 PM THUNDERSTORMS HAD BEGUN TO DEVELOP ALONG A COLD FRONT NEAR THE WESTERN OKLAHOMA PANHANDLE...AND ALSO ALONG A DRYLINE IN THE WESTERN TEXAS PANHANDLE. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AND SPREAD EAST THROUGH TONIGHT AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS THE PANHANDLES. SOME OF THESE THUNDERSTORMS WILL BE STRONG TO SEVERE. FRIDAY THROUGH SATURDAY...MOSTLY ZONAL FLOW ACROSS THE US WILL BEGIN TO DESTABILIZE...WITH AN UPPER LEVEL LOW CUTTING OFF OVER THE DESERT SOUTHWEST AND RETROGRADING OVER THE PACIFIC. WARM TEMPERATURES AND A SLIGHT CHANCE FOR THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES. A COLD FRONT SHOULD EDGE INTO THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES SATURDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ONCE AGAIN TO THAT AREA. SUNDAY THROUGH WEDNESDAY...THE COLD FRONT WILL PULL NORTHWARD DURING THE DAY ON SUNDAY...AS LEE SIDE CYCLOGENESIS STRENGTHENS. CONTINUED TO KEEP MAX TEMPS ABOVE GUIDANCE INTO EARLY NEXT WEEK AS SOUTHERLY WINDS AND A BUILDING UPPER LEVEL RIDGE ALLOW FOR TEMPERATURES TO REACH INTO THE UPPER 90S AND LOWER 100S. NO MENTIONABLE POPS AT THIS TIME. WEDNESDAY NIGHT INTO FRIDAY...A DEVELOPING SURFACE LOW PRESSURE SYSTEM IN THE LEE OF THE ROCKIES SHOULD PULL A COLD FRONT INTO AT LEAST THE FAR NORTHWEST PANHANDLES WEDNESDAY NIGHT. MODELS DISAGREE SLIGHTLY AS TO HOW STRONG THIS FRONT WILL BE...SO DECIDED TO GO WITH THE STRONGER GFS. DID NOT INTRODUCE POPS AT THIS TIME AS CONFIDENCE IS LOW...THOUGH SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE FRONT IF IT STALLS ACROSS THE AREA ON THURSDAY. NF FIRE WEATHER... DESPITE RELATIVE HUMIDITIES DROPPING BELOW 20 PERCENT ACROSS WESTERN PORTIONS OF THE PANHANDLES DURING THE AFTERNOONS THROUGH TUESDAY...20 FOOT WIND SPEEDS SHOULD BE LESS THAN 15 MPH DURING THE AFTERNOONS. ALSO...RECENT AND EXPECTED RAINFALL HAS KEPT FUEL MOISTURE HIGHER AND FIRE DANGER RATINGS AT LOW TO MODERATE ACROSS THE PANHANDLES. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
Hazardous weather outlook, Jun 14, 7:51 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 751 PM CDT THU JUN 14 2012 OKZ001>003-TXZ001>020-151100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 751 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH WILL BE THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING OR FLASH FLOODING. CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO STRONG SOUTHERLY WINDS 15 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY AND SATURDAY. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN DURING THIS PERIOD MAY ALSO CAUSE LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. LIMITED SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON FRIDAY AND SATURDAY ACROSS THE PANHANDLES. SCHNEIDER
In the hours before
Special weather statement, Jun 14, 8:16 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 816 PM CDT THU JUN 14 2012 TXZ003-008-150145- HANSFORD TX-HUTCHINSON TX- 816 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR HUTCHINSON AND HANSFORD COUNTIES. AT 812 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF PRINGLE...OR ABOUT 17 MILES NORTH OF BORGER...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KB
Local storm report, Jun 14, 8:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
817 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 3 ESE WILDORADO 35.20N 102.19W
06/14/2012 E1.00 INCH OLDHAM TX PUBLIC
RELAYED BY NSSL
&&
EVENT NUMBER AMA1200548
FENNERLocal storm report, Jun 14, 8:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 12 N TEXHOMA 36.68N 101.79W
06/14/2012 M1.75 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER AMA1200549
FENNERLocal storm report, Jun 14, 8:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
823 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 25 WNW BEAVER 36.95N 100.94W
06/14/2012 BEAVER OK TRAINED SPOTTER
2 FOOT DIAMETER TREE WAS BROKEN ABOUT 2 TO 3 FEET ABOVE
THE GROUND. ESTIMATED 70 MPH WIND GUST.
&&
EVENT NUMBER AMA1200550
FENNERLocal storm report, Jun 14, 8:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 6 S WILDORADO 35.13N 102.24W
06/14/2012 E0.88 INCH DEAF SMITH TX PUBLIC
RELAYED BY NSSL
&&
EVENT NUMBER AMA1200551
FENNERLocal storm report, Jun 14, 8:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 4 NW TURPIN 36.91N 100.93W
06/14/2012 E1.00 INCH BEAVER OK EMERGENCY MNGR
FROM 7 MILES SOUTH OF THE KANSAS AND OKLAHOMA STATE
LINE ALONG HOLLOW NORTH 115 AND THEN 1 MILE EAST ALONG
HOLLOW EAST 0070.
&&
EVENT NUMBER AMA1200552
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:42 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 63 min |
| Jun 14, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Sherman | 61 min |
| Jun 14, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.